Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 428, NWS Raleigh, NC

August 10, 2008Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 10, 2008, 7:19 PM EDT for Sampson County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2008, 7:19 PM EDT (23:19 UTC)
Expired
Aug 10, 2008, 8:05 PM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 64 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 7:45 PM EDTTSTM WND DMG7 Sw Newton Grove, NCTREE DOWN ON A HOUSE... 7 MILES SW OF NEWTON GROVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1573 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 102319
SVRRAH
NCC163-110015-
/O.NEW.KRAH.SV.W.0428.080810T2319Z-080811T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
719 PM EDT SUN AUG 10 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 815 PM EDT

* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ROSEBORO...OR 10 MILES SOUTHWEST OF
  CLINTON...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 60 MPH ARE
  LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SALEMBURG...
  CLINTON...
  TURKEY...

THE THUNDERSTORM WAS OBSERVED BY DOPPLER RADAR TO HAVE WIND GUSTS 
APPROACHING 60 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A 
NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A 
CULVERT OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3480 7846 3485 7850 3522 7862 3530 7857
      3529 7851 3526 7849 3525 7843 3527 7835
      3526 7829 3522 7825 3519 7817 3484 7816
      3479 7818
TIME...MOT...LOC 2319Z 237DEG 27KT 3493 7848

$$

DJF
2 follow-up statements
000 
WWUS52 KRAH 102337
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
737 PM EDT SUN AUG 10 2008

NCC163-110015-
/O.CON.KRAH.SV.W.0428.000000T0000Z-080811T0015Z/
SAMPSON NC-
735 PM EDT SUN AUG 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SAMPSON COUNTY...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
CLINTON...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INTERSTATE 40 SOUTHEAST OF NEWTON GROVE BY 8 PM EDT.

IF YOU ARE IN THE PATH OF THE STORM...ESPECIALLY NORTH AND NORTHEAST 
OF CLINTON...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS 
AROUND 65 MPH.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3480 7846 3485 7850 3522 7862 3530 7857
      3529 7851 3526 7849 3525 7843 3527 7835
      3526 7829 3522 7825 3519 7817 3484 7816
      3479 7818
TIME...MOT...LOC 2335Z 244DEG 32KT 3504 7833

$$

DJF
000 
WWUS52 KRAH 110005
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
805 PM EDT SUN AUG 10 2008

NCC163-110014-
/O.CAN.KRAH.SV.W.0428.000000T0000Z-080811T0015Z/
SAMPSON NC-
804 PM EDT SUN AUG 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR SAMPSON COUNTY IS CANCELLED...

THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
SAMPSON COUNTY INTO WAYNE COUNTY. AS A RESULT...THE SEVERE 
THUNDERSTORM WARNING IS NO LONGER IN EFFECT. NATIONAL WEATHER 
SERVICE DOPPLER RADAR ESTIMATED WINDS TO AT LEAST 60 MPH AS THE 
STORMS MOVED NORTHEAST ACROSS SAMPSON COUNTY BETWEEN 720 PM AND 8 PM.

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING 
WINDS...PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW 
ENFORCEMENT AGENCY. ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER 
INFORMATION.

LAT...LON 3480 7846 3485 7850 3522 7862 3530 7857
      3529 7851 3526 7849 3525 7843 3527 7835
      3526 7829 3522 7825 3519 7817 3484 7816
      3479 7818
TIME...MOT...LOC 0004Z 244DEG 32KT 3515 7805

$$

DJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:53 PM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Aug 10, 2:53 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT SUN AUG 10 2008

.SYNOPSIS...

A FRONT WILL APPROACH FROM THE NORTHWEST THIS EVENING AND CROSS
CENTRAL NORTH CAROLINA OVERNIGHT. DRIER AIR WILL SETTLE OVER THE
AREA FOR MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
AN ABNORMALLY DEEP VORTEX OVER SOUTHERN ONTARIO WILL DRIFT ESE NEXT
24 HOURS IN RESPONSE TO DIGGING UPPER JET ON ITS BACKSIDE.
VORT/SHEAR AXIS AND ASSOCIATED SURFACE BOUNDARY DRIFTING SE ACROSS
CENTRAL APPALACHIANS INTO NORTHERN VA AT 18Z...SPARKING SCATTERED
STRONG CONVECTION. AIR MASS OVER CENTRAL NC HAS RECOVERED WITH
CONTINUED LOW LEVEL THETA-E ADVECTION AND BEST CONFLUENCE OVER THE
WESTERN PIEDMONT. AS UPPER JET MAX ANALYZED THIS MORNING OVER THE
LOWER OH VALLEY CROSSES OUR REGION LATE THIS AFTERNOON...LOW LEVEL
WINDS SHOULD RESPOND...INCREASING OUT OF THE SW. MESO ANALYSIS
INDICATE THAT CONVECTIVE PARAMETERS ARE INCREASING WITH LOW LEVEL
LAPSE RATES IN THE WESTERN PIEDMONT BETWEEN 8 AND 9 DEG C/KM WHILE
MID LEVEL LAPSE RATES ARE PROGGED TO INCREASE TO BETWEEN 6 AND 6.5
DEG C/KM BY 00Z. THUS...STILL APPEARS THAT ATMOSPHERE OVER REGION
WILL BE SUPPORTIVE OF AT LEAST SCATTERED CONVECTION THIS EVENING AND
POSSIBLY INTO THE OVERNIGHT IN THE EAST. DUE TO STRENGTH OF DYNAMICS
ALOFT (UPPER JET ORIENTATION...PRESENCE OF MID LEVEL DRY
AIR...FREEZING LEVELS A LITTLE BELOW NORMAL FOR AUGUST)...STRONG TO
ISOLATED SEVERE CONVECTION NOT OUT OF THE QUESTION. APPEARS MOST IF
NOT ALL CONVECTION WILL BE CONFINED TO THE COASTAL PLAIN BY 06Z AS
850MB TROUGH MOVES INTO THIS REGION.

BY EARLY MONDAY...LOW LEVEL BOUNDARY DRIFTING THROUGH THE EASTERN
COUNTIES AND ADVECTION OF DRIER AIR ALOFT MAY HELP IN THE FORMATION
OF FOG IN THE EAST BY DAYBREAK.

NW WINDS IN WAKE OF LOW/MID LEVEL TROUGH PASSAGE WILL ADVECT DRIER
SLIGHTLY COOLER AIR INTO THE REGION. WHILE 850MB CAA LOOKS FAIRLY
DECENT....DOWNSLOPE COMPONENT OF WIND MAY OFFSET COOLING. THICKNESS
SUPPORT MAX TEMPS NEAR TO SLIGHTLY BELOW NORMAL. SINCE AIR MASS
RATHER DRY...EXPECT MAINLY CLEAR SKIES EXCEPT IN THE FAR E-SE WHERE
RESIDUAL MOISTURE MAY SUPPORT A FEW CU.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 230 PM SUNDAY...

MONDAY NIGHT TROUGH TUESDAY LOOK TO BE DRY AT THIS TIME IN ADVANCE
OF THE NEXT WEATHER SYSTEM... AS THE COLD FRONT THAT WILL CROSS OUR
REGION TONIGHT SETTLES SOUTH OF THE CWA AND STALLS OUT... WHILE HIGH
PRESSURE EXTENDS INTO THE AREA FROM THE GREAT LAKES REGION. MONDAY
NIGHT SHOULD BE A PRETTY GOOD RADIATIONAL COOLING NIGHT AS SKIES
LOOK TO BE MOSTLY CLEAR... WITH VERY LIGHT WINDS EXPECTED. THUS...
EXPECT LOW TEMPS MONDAY NIGHT TO BE A CATEGORY OR TWO BELOW NORMAL.
LOWS IN THE LOWER 60S ACROSS A MAJORITY OF THE CWA... WITH MID 60S
POSSIBLE IN SOUTHEAST.

TUESDAY MOISTURE WILL BE ON THE INCREASE ACROSS SOUTHERN PORTIONS OF
THE AREA AS THE THE STATIONARY BOUNDARY SOUTH OF THE AREA BEGINS TO
SLOWLY MOVE NORTHWARD... AS A SHORTWAVE TROUGH AMPLIFIES IN THE GULF
COAST STATES. THIS WILL HELP TO DEVELOP A CLOSED LOW ALONG WASHED
OUT STATIONARY BOUNDARY OVER GULF COAST STATES ON TUESDAY INTO
TUESDAY NIGHT. HIGH TUESDAY LOOK TO BE NEAR NORMAL... WITH HIGH
TEMPS IN THE UPPER 80S TO NEAR 90 EXPECTED.

MODELS ARE IN FAIRLY GOOD AGREEMENT IN THE DEVELOPMENT OF THIS COOL
SEASON LIKE PATTERN. HOWEVER... HOW FAR NORTH AND WEST THE SURFACE
LOW TRACKS WILL HAVE GREAT IMPACTS ON POPS... QPF... AND SEVERE
POTENTIAL... AS CURRENT MODELS DEPICT THE LOW TRACKING ACROSS THE
CAROLINAS. MODELS OVER THE PAST COUPLE OF DAYS HAVE BEEN
INCONSISTENT FROM RUN TO RUN ON THE TRACK. THUS... WILL NOT
ADVERTISE LIKELY POPS YET ACROSS PORTIONS OF SANDHILLS AND COASTAL
PLAIN... BUT POPS MAY NEED TO BE INCREASED IF FURTHER MODEL RUNS
CONTINUE TO SHOW THE AREA OF LOW PRESSURE TRACKING ACROSS SOUTH
CAROLINA INTO SOUTHERN AND EASTERN NORTH CAROLINA WEDNESDAY INTO
WEDNESDAY EVENING. FOR NOW WILL KEEP POPS ON WEDNESDAY IN THE
CHANCE CATEGORY ACROSS THE ENTIRE CWA... WITH HIGH END CHANCE POPS
CONFINED TO THE SOUTHERN PORTIONS OF THE AREA.

LOWS WEDNESDAY MORNING SHOULD RANGE FROM THE LOWER 60S IN THE NORTH
TO UPPER 60S IN THE SOUTH. HIGHS ON WEDNESDAY WILL BE HIGHLY
DEPENDENT ON THE TRACK OF THE LOW. AT THIS TIME WILL ADVERTISE HIGH
TEMPS A BIT BELOW NORMAL... MID 80S.

OVERNIGHT WEDNESDAY... AS THE AREA OF LOW PRESSURE BEGINS TO
DEPART... WILL KEEP CHANCE POPS ACROSS EASTERN AND SOUTHERN PORTIONS
OF THE CWA... WITH SLIGHT CHANCES ELSEWHERE. LOW TEMPS THURSDAY
MORNING LOOK TO BE IN THE MID TO UPPER 60S.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 230 PM SUNDAY...

AS THE SURFACE LOW CONTINUES TO MOVE OFF TO THE NORTHEAST ON
THURSDAY WILL KEEP SKIES PARTLY CLOUDY WITH A SLIGHT CHANCE OF
DIURNAL SHOWERS AND THUNDERSTORMS. EXPECT HIGH THURSDAY TO BE NEAR
NORMAL... IN THE MID TO UPPER 80S.

UPPER LEVEL LONG WAVE TROUGH OVER THE EASTERN SEABOARD BEGINS TO
RETROGRADE WESTWARD DURING THE REMAINDER OF THE TIMEFRAME...
ALLOWING FLOW ALOFT TO BECOME SOUTHWESTERLY. BOTH THE GFS AND ECMWF
DEPICT AN UPPER LEVEL LOW DROPPING SOUTH TOWARDS KANSAS...
MISSOURI... AND OKLAHOMA DURING THIS TIMEFRAME. THIS TYPE OF PATTERN
WILL LEAD TO UNSETTLED WEATHER ACROSS CENTRAL NC IN THE FORM OF
DIURNAL CONVECTION CHANCES EACH DAY... WITH TEMPERATURES GENERALLY
NEAR NORMAL.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
AS OF 145 PM SUNDAY...

A MARGINALLY MOIST AND SLIGHT TO MODERATELY UNSTABLE AIR MASS
COUPLED WITH THE APPROACH OF MID LEVEL TROUGH (A RESULT OF A
ABNORMALLY STRONG UPPER LEVEL JET CROSSING THE OH VALLEY INTO THE
NORTHERN MID ATLANTIC) WILL TRIGGER AND SUSTAIN SCATTERED CONVECTION
ACROSS CENTRAL NC LATE THIS AFTERNOON THROUGH THIS EVENING. THE
SHOWERS AND STORMS ARE EXPECTED TO BE A LITTLE MORE NUMEROUS IN THE
EAST VERSUS THE WEST WHERE THE BEST INSTABILITY AND MOISTURE ARE
LOCATED. HAVE MENTIONED A TEMPO GROUP AT EACH TERMINAL SITE FOR MVFR
VISIBILITY DUE TO RAIN SHOWERS. ONCE IT BECOMES EVIDENT WHERE STORMS
WILL OCCUR/MIGRATE...THEN FORECAST CAN BE AMENDED TO INCLUDE THUNDER
AND ASSOCIATED HAZARDS. DUE TO THE STRENGTH OF UPPER LEVEL WINDS
ALOFT AND SLOW SEWD DRIFT OF SURFACE BOUNDARY ACROSS REGION LATE
TONIGHT/EARLY MONDAY...SCATTERED SHOWERS AND ISOLATED STORMS MAY
OCCUR PAST MIDNIGHT OVER THE COASTAL PLAIN AND SANDHILLS.

PRESENCE OF LOW LEVEL BOUNDARY ACROSS THE EAST MONDAY MORNING MAY
HELP TO POOL LOW LEVEL MOISTURE...LEADING TO AREAS OF FOG BETWEEN
08-13Z. POTENTIAL FOR IFR FOG...MAINLY ALONG AND EAST IF I-95.

FOR MONDAY...DRIER AIR WILL OVERSPREAD REGION DURING THE DAY
RESULTING IN CLEAR SKIES EXPECT OVER THE FAR EASTERN AND SOUTHERN
COASTAL PLAIN WHERE RESIDUAL LOW LEVEL MOISTURE MAY LEAD TO THE
DEVELOPMENT OF SCATTERED CU. OTHERWISE VFR CONDITIONS EXPECTED
THROUGH TUESDAY.

POTENTIAL FOR A PERIOD OF UNSETTLED WEATHER LATE TUESDAY NIGHT INTO
WEDNESDAY AS AN AREA OF LOW PRESSURE PASSES NEAR OR TO THE SOUTH OF
REGION. THIS MAY LEAD TO WIDESPREAD MVFR CEILINGS AND AREAS OF RAIN.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...BSD
LONG TERM...BSD
AVIATION...WSS
Hazardous weather outlook, Aug 10, 12:17 PM EDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1217 PM EDT SUN AUG 10 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-110930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1217 PM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST LATE THIS
AFTERNOON AND THIS EVENING. THIS FEATURE WILL TRIGGER SCATTERED
SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS MAY BE SEVERE WITH
HAIL UP TO THE SIZE OF NICKLES AND WIND GUSTS AROUND 60 MPH. IN
THE COASTAL PLAIN...THE WIND NEAR THE SURFACE AND ALOFT MAY
SUPPORT THE DEVELOPMENT OF AN ISOLATED TORNADO.

THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST ALONG AND EAST
OF INTERSTATE 95. THE CHANCE FOR SEVERE WEATHER WILL BE BEST
BETWEEN 3 PM AND 10 PM EDT. THE STORMS MAY LINGER OVER THE COASTAL
PLAIN INTO THE PRE DAWN HOURS OF MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Local storm report, Aug 10, 6:14 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT SUN AUG 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             3 N BAHAMA              36.21N 78.88W
08/10/2008  E0.88 INCH       DURHAM             NC   TRAINED SPOTTER

            NICKEL SIZE HAIL NEAR MOORES MILL ROAD AND HIGHWAY 501.

&&

RWH
Special weather statement, Aug 10, 6:28 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT SUN AUG 10 2008

NCZ077-102315-
HARNETT-
628 PM EDT SUN AUG 10 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT COUNTY THROUGH 715
PM EDT...

AT 628 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TIMBERLAKE...OR ABOUT 10 MILES SOUTHWEST OF LILLINGTON...MOVING EAST
AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM WILL INCLUDE...
LILLINGTON...BUIES CREEK...ERWIN...AND...COATS.

GUSTY WINDS OF TO 40 MPH...SMALL HAIL...DANGEROUS LIGHTNING CAN BE
EXPECTED WITH THE THUNDERSTORM. IF CAUGHT OUTDOORS AND YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO GET STRUCK BY LIGHTNING. MOVE
INDOORS UNTIL THE STORM HAS PASSED. STAY TUNED TO THIS STATION FOR
THE LATEST WEATHER INFORMATION.

DJF
Local storm report, Aug 10, 6:36 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
636 PM EDT SUN AUG 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             BAHAMA                  36.17N 78.88W
08/10/2008  E1.00 INCH       DURHAM             NC   TRAINED SPOTTER

            NICKEL TO QUATER SIZE HAIL BAHAMA ROAD COUNTRY KNOLL
            ROAD.

0610 PM     TSTM WND DMG     BAHAMA                  36.17N 78.88W
08/10/2008                   DURHAM             NC   TRAINED SPOTTER

            TREES DOWN ALONG BAHAMA ROAD.

&&

RWH
Local storm report, Aug 10, 6:46 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT SUN AUG 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND DMG     NE SANFORD              35.48N 79.18W
08/10/2008                   LEE                NC   LAW ENFORCEMENT

            TREES DOWN HIGHWAY 210 AND AMOS BRIDGES ROAD.

0539 PM     HAIL             NE SANFORD              35.48N 79.18W
08/10/2008  E0.50 INCH       LEE                NC   LAW ENFORCEMENT

            PEA TO MARBLE SIZE HAIL HIGHWAY 421 AND BOONE TRAIL.

&&

RWH
Local storm report, Aug 10, 7:07 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT SUN AUG 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     8 NW LAURINBURG         34.85N 79.57W
08/10/2008                   SCOTLAND           NC   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 501.

0515 PM     TSTM WND GST     8 NW LAURINBURG         34.85N 79.57W
08/10/2008  E65 MPH          SCOTLAND           NC   PUBLIC

            COCORAH OBSERVER ESTIMATE OF 60 TO 70 MPH WIND GUST.

&&

RWH
Special weather statement, Aug 10, 7:10 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT SUN AUG 10 2008

NCZ042-089-110015-
JOHNSTON-SAMPSON-
710 PM EDT SUN AUG 10 2008

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS JOHNSTON AND
SAMPSON COUNTIES THROUGH 815 PM EDT...

AT 710 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS...
WITH BRIEFLY HEAVY RAIN...ALONG A LINE EXTENDING FROM 8 MILES WEST
OF SPIVEYS CORNER TO 9 MILES WEST OF GARLAND. THE LINE WAS MOVING
EAST AT 35 MPH.

LOCATIONS IN THE PATH OF THE SHOWERS AND STORMS INCLUDE...SPIVEYS
CORNER...SALEMBURG...GARLAND...IVANHOE...AND...CLINTON...NEWTON
GROVE...HOBBTON...AND TURKEY.

GUSTY WINDS OF 30 TO 40 MPH...DANGEROUS LIGHTNING...AND POSSIBLY
SMALL HAIL CAN BE EXPECTED WITH ANY THUNDERSTORM. IF OUTDOORS AS
THUNDERSTORMS APPROACH...MOVE INDOORS. REMEMBER THAT IF YOU ARE
CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER
INFORMATION.

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:38 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford48 min
Aug 10, 4:42 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland63 min
Aug 10, 5:21 PM EDTSevere Thunderstorm WarningRAHLee39 min
Aug 10, 5:41 PM EDTSevere Thunderstorm WarningRAHGranville21 min
Aug 10, 5:50 PM EDTSevere Thunderstorm WarningRAHDurham, Orange40 min
Aug 10, 6:12 PM EDTSevere Thunderstorm WarningRAHGranville48 min
Aug 10, 6:15 PM EDTSevere Thunderstorm WarningRAHVance, Warren60 min
Aug 10, 6:33 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance57 min
Aug 10, 6:50 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren40 min
Aug 10, 7:47 PM EDTSevere Thunderstorm WarningRAHWayne58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.